They may choose aggressive therapy in attempt to have more time with children, study finds
by Smitten1 on Mon Nov 05, 2012 02:29 PM
This week my husband came home from chemo with swelling to his arm and it was very red. He had no fever, and today (6 days later) the swelling has gone down. The arm was the site of the iv. Has anyone else had this reaction? Minor in the scheme of things but I would just like to know. He is on the gemcitabine.
by bela73 on Mon Nov 05, 2012 05:00 PM
It really isn't a minor thing. When my husband had the third gemcitabine IV his arm started swelling during the infusion and he had awful pain in his arm. He complained to the nurse about it, but she said that sometimes happens. By the time he left, his arm was three times it's normal size. We asked the oncologist about it and he was a little concerned because it has obviously infiltrated the muscle. It also caused overall swelling, especially his eyes, face, hands and to some extent, his legs. I think either the nurse went thru the vein into the muscle or his veins were at the point of being very fragile. He was told to put ice on it and come back the next day. It took weeks for the swelling to go away. Needless to say, that was the end of treatment at that cancer center. He started treatment a couple of months later at MD Anderson. The nurses, doctors, physician's assistants and radiation techs are much more careful and caring.
by lucky2Bhere on Mon Nov 05, 2012 08:00 PM
Yes, that happened to me once. The swelling was maybe six inches above the spot I had the chemo in. It was about the size of a golf ball maybe a little bigger & flatter. It became red, warm & very painful. It was there the next week & I showed my oncologist it. He said it was inflammation of the vien. It sometimes happens. Not much you can do about it. They used the other arm for the next several treatments. It took weeks for the swelling and pain to go away. Sorry this has happened. I know that I found the Gemzar would sting the whole time it was being infused, they told me no one else ever complained....... but I felt it from the first drop to the last drop!! But so far 7 months later after finishing my 18th treatment, I am NED. So as harsh as it seems, it must have worked. There are harsher treatments. Hope your hubby does well! Praying for Him, God Bless! Candy
by Smitten1 on Mon Nov 05, 2012 09:40 PM
Thank you both so much. He did find the spot painful and we will mention it to the oncologist. That was very helpful.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
If you were considering traveling for cancer treatment, which headline would you find more interesting?
Destination: HOPE. Cancer care that is worth the trip.
Over 84% of our patients travel to our hospital from another state
Neither headline is interesting
We care about your feedback. Let us know how we can improve your CancerCompass experience.